Alert archive / Alabama / Wind Advisories in 2012

Wind Advisory 12, NWS Huntsville, AL

December 25, 201211 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Dec 25, 2012, 3:08 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Dec 25, 2012, 6:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2012, 3:08 PM CST (21:08 UTC)
In effect from
Dec 25, 2012, 6:00 PM CST
Expired
Dec 26, 2012, 6:00 PM CST
In force
24 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WWUS74 KHUN 252108
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
308 PM CST TUE DEC 25 2012

ALZ001>010-016-TNZ076-096-097-260615-
/O.NEW.KHUN.WI.Y.0012.121226T0000Z-121227T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
308 PM CST TUE DEC 25 2012

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
WEDNESDAY. 

* TIMING AND AREAS AFFECTED...ALL OF NORTHERN ALABAMA AND PORTIONS OF
  SOUTHERN MIDDLE TENNESSEE FROM 6 PM CST THIS EVENING THROUGH 6 PM
  CST WEDNESDAY EVENING.

* WINDS...SOUTHEASTERLY WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO
  35MPH...BECOMING SOUTHWESTERLY OVERNIGHT...AND TURNING TO THE
  NORTHWEST BY MIDDAY WEDNESDAY.

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY THESE
  STRONG WINDS. USE CAUTION WHILE TRAVELING DURING THIS TIME...AS
  WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

12
5 follow-up statements
682 
WWUS74 KHUN 260252
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
852 PM CST TUE DEC 25 2012


ALZ006-008>010-261100-
/O.UPG.KHUN.WI.Y.0012.000000T0000Z-121227T0000Z/
/O.NEW.KHUN.HW.W.0001.121226T0252Z-121226T0400Z/
/O.NEW.KHUN.WI.Y.0013.121226T0400Z-121227T0000Z/
MADISON-MARSHALL-JACKSON-DEKALB-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE
852 PM CST TUE DEC 25 2012

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. A WIND
ADVISORY ALSO REMAINS IN EFFECT. THIS WIND ADVISORY IS IN EFFECT
UNTIL 6 PM CST WEDNESDAY.

* TIMING AND AREAS AFFECTED...MADISON...MARSHALL...JACKSON AND DEKALB
  COUNTIES THROUGH 10 PM THIS EVENING. 


* WINDS...WINDS HAVE INCREASED IN INTENSITY ALONG THE BACK EDGE OF
  THE PRECIPITATION SHIELD MOVING ACROSS THE AREA WITH OCCASIONAL
  GUSTS TO BETWEEN 50 AND 60 MPH. PRYOR FIELD IN DECATUR REPORTED A
  GUST TO 43 MPH SHORTLY AFTER 800 PM CDT. SEVERAL MESONET SITES IN
  MADISON COUNTY ARE REPORTING GUSTS TO NEAR 60 MPH.


* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY THESE
  STRONG WINDS ALONG WITH DAMAGE TO TREES AND POWER LINES. USE
  CAUTION WHILE TRAVELING DURING THIS TIME...AS WINDS THIS STRONG
  WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ALZ001>005-007-016-TNZ076-096-097-261100-
/O.CON.KHUN.WI.Y.0012.000000T0000Z-121227T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN-
MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...DECATUR...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
852 PM CST TUE DEC 25 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* TIMING AND AREAS AFFECTED...ALL OF NORTHERN ALABAMA AND 
  PORTIONS OF SOUTHERN MIDDLE TENNESSEE FROM 6 PM CST THIS 
  EVENING THROUGH 6 PM CST WEDNESDAY EVENING. 

* WINDS...SOUTHEASTERLY WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 
  TO 35MPH...BECOMING SOUTHWESTERLY OVERNIGHT...AND TURNING TO 
  THE NORTHWEST BY MIDDAY WEDNESDAY. 

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY 
  THESE STRONG WINDS. USE CAUTION WHILE TRAVELING DURING THIS 
  TIME...AS WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
917 
WWUS74 KHUN 260326
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
926 PM CST TUE DEC 25 2012


TNZ076-096-097-261130-
/O.UPG.KHUN.WI.Y.0012.000000T0000Z-121227T0000Z/
/O.NEW.KHUN.WI.Y.0014.121226T0500Z-121227T0000Z/
/O.EXB.KHUN.HW.W.0001.000000T0000Z-121226T0500Z/
MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...LYNCHBURG...FAYETTEVILLE...WINCHESTER
926 PM CST TUE DEC 25 2012

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM CST THIS EVENING. A WIND
ADVISORY ALSO REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY.

* TIMING AND AREAS AFFECTED...THE HIGH WIND WARNING HAS BEEN EXTENDED
  TO INCLUDE PORTIONS OF SOUTHERN MIDDLE TENNESSEE AND ALSO EXTENDED
  THROUGH 11 PM THIS EVENING.
 

* WINDS...WINDS HAVE INCREASED IN INTENSITY ALONG THE BACK EDGE OF
  THE INITIAL PRECIPITATION SHIELD MOVING ACROSS THE AREA WITH
  OCCASIONAL GUSTS TO BETWEEN 50 AND 60 MPH. HUNTSVILLE INTERNATIONAL
  AIRPORT REPORTED A GUST TO NEAR 50 MPH AT 914 MPH. SEVERAL MESONET
  SITES IN MADISON COUNTY ARE REPORTING GUSTS TO NEAR 60 MPH...AND AN
  ELEVATED TOWER SITE REPORTED A GUST TO 69 MPH.

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY THESE
  STRONG WINDS ALONG WITH DAMAGE TO TREES AND POWER LINES. USE
  CAUTION WHILE TRAVELING DURING THIS TIME...AS WINDS THIS STRONG
  WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ALZ006-008>010-261130-
/O.EXT.KHUN.HW.W.0001.000000T0000Z-121226T0500Z/
/O.EXT.KHUN.WI.Y.0013.121226T0500Z-121227T0000Z/
MADISON-MARSHALL-JACKSON-DEKALB-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE
926 PM CST TUE DEC 25 2012

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM CST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* TIMING AND AREAS AFFECTED...MADISON...MARSHALL...JACKSON AND 
  DEKALB COUNTIES THROUGH 10 PM THIS EVENING. 

* WINDS...WINDS HAVE INCREASED IN INTENSITY ALONG THE BACK EDGE 
  OF THE PRECIPITATION SHIELD MOVING ACROSS THE AREA WITH 
  OCCASIONAL GUSTS TO BETWEEN 50 AND 60 MPH. PRYOR FIELD IN 
  DECATUR REPORTED A GUST TO 43 MPH SHORTLY AFTER 800 PM CDT. 
  SEVERAL MESONET SITES IN MADISON COUNTY ARE REPORTING GUSTS TO 
  NEAR 60 MPH. 

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY 
  THESE STRONG WINDS ALONG WITH DAMAGE TO TREES AND POWER LINES. 
  USE CAUTION WHILE TRAVELING DURING THIS TIME...AS WINDS THIS 
  STRONG WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ALZ001>005-007-016-261130-
/O.CON.KHUN.WI.Y.0012.000000T0000Z-121227T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...DECATUR...CULLMAN
926 PM CST TUE DEC 25 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* TIMING AND AREAS AFFECTED...ALL OF NORTHERN ALABAMA AND 
  PORTIONS OF SOUTHERN MIDDLE TENNESSEE FROM 6 PM CST THIS 
  EVENING THROUGH 6 PM CST WEDNESDAY EVENING. 

* WINDS...SOUTHEASTERLY WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 
  TO 35MPH...BECOMING SOUTHWESTERLY OVERNIGHT...AND TURNING TO 
  THE NORTHWEST BY MIDDAY WEDNESDAY. 

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY 
  THESE STRONG WINDS. USE CAUTION WHILE TRAVELING DURING THIS 
  TIME...AS WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
981 
WWUS74 KHUN 260444
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1044 PM CST TUE DEC 25 2012

ALZ006-008>010-261245-
/O.CAN.KHUN.HW.W.0001.000000T0000Z-121226T0500Z/
/O.EXT.KHUN.WI.Y.0013.121226T0444Z-121227T0000Z/
MADISON-MARSHALL-JACKSON-DEKALB-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE
1044 PM CST TUE DEC 25 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE HIGH
WIND WARNING. HOWEVER...THE WIND ADVISORY REMAINS IN EFFECT UNTIL 6
PM CST WEDNESDAY EVENING. 

* TIMING AND AREAS AFFECTED...ALL OF NORTHERN ALABAMA AND PORTIONS OF
  SOUTHERN MIDDLE TENNESSEE THROUGH 6 PM CST WEDNESDAY EVENING.

* WINDS...SOUTHEASTERLY WINDS OF 20 TO 25 MPH WITH GUSTS TO
  35MPH...BECOMING SOUTHWESTERLY OVERNIGHT...AND TURNING TO THE
  NORTHWEST BY MIDDAY WEDNESDAY.

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY THESE
  STRONG WINDS. USE CAUTION WHILE TRAVELING DURING THIS TIME...AS
  WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

TNZ076-096-097-261245-
/O.CAN.KHUN.HW.W.0001.000000T0000Z-121226T0500Z/
/O.EXT.KHUN.WI.Y.0014.121226T0444Z-121227T0000Z/
MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...LYNCHBURG...FAYETTEVILLE...WINCHESTER
1044 PM CST TUE DEC 25 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE HIGH
WIND WARNING. HOWEVER...THE WIND ADVISORY REMAINS IN EFFECT UNTIL 6
PM CST WEDNESDAY EVENING. 

* TIMING AND AREAS AFFECTED...ALL OF NORTHERN ALABAMA AND PORTIONS OF
  SOUTHERN MIDDLE TENNESSEE THROUGH 6 PM CST WEDNESDAY EVENING.

* WINDS...SOUTHEASTERLY WINDS OF 20 TO 25 MPH WITH GUSTS TO
  35MPH...BECOMING SOUTHWESTERLY OVERNIGHT...AND TURNING TO THE
  NORTHWEST BY MIDDAY WEDNESDAY.

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY THESE
  STRONG WINDS. USE CAUTION WHILE TRAVELING DURING THIS TIME...AS
  WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

ALZ001>005-007-016-261245-
/O.CON.KHUN.WI.Y.0012.000000T0000Z-121227T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...DECATUR...CULLMAN
1044 PM CST TUE DEC 25 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* TIMING AND AREAS AFFECTED...ALL OF NORTHERN ALABAMA AND PORTIONS OF
  SOUTHERN  MIDDLE TENNESSEE THROUGH 6 PM CST WEDNESDAY EVENING.

* WINDS...SOUTHEASTERLY WINDS OF 20 TO 25 MPH WITH GUSTS UP 35MPH
  ...BECOMING  SOUTHWESTERLY OVERNIGHT...AND TURNING TO THE
  NORTHWEST BY MIDDAY WEDNESDAY.

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY 
  THESE STRONG WINDS. USE CAUTION WHILE TRAVELING DURING THIS 
  TIME...AS WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
159 
WWUS74 KHUN 261040
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
440 AM CST WED DEC 26 2012

ALZ001>005-007-016-270000-
/O.CON.KHUN.WI.Y.0012.000000T0000Z-121227T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...DECATUR...CULLMAN
440 AM CST WED DEC 26 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING AND AREAS AFFECTED...ALL OF NORTHWEST AND NORTH CENTRAL
  ALABAMA THROUGH 6 PM CST THIS EVENING.

* WINDS...WEST WINDS OF 20 TO 25 MPH WITH GUSTS UP 40 MPH...AND THEN
  TURNING TO THE NORTHWEST THIS AFTERNOON.

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY THESE
  STRONG WINDS. USE CAUTION WHILE TRAVELING DURING THIS TIME...AS
  WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25
MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED
AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL
LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND
TRASH CANS.

&&

$$

ALZ006-008>010-270000-
/O.CON.KHUN.WI.Y.0013.000000T0000Z-121227T0000Z/
MADISON-MARSHALL-JACKSON-DEKALB-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE
440 AM CST WED DEC 26 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING AND AREAS AFFECTED...ALL OF NORTH CENTRAL AND NORTHEAST
  ALABAMA THROUGH 6 PM CST THIS EVENING.

* WINDS...WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 40 MPH...AND THEN
  TURNING TO THE NORTHWEST THIS AFTERNOON.

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY THESE
  STRONG WINDS. USE CAUTION WHILE TRAVELING DURING THIS TIME...AS
  WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25
MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED
AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL
LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND
TRASH CANS.

&&

$$

TNZ076-096-097-270000-
/O.CON.KHUN.WI.Y.0014.000000T0000Z-121227T0000Z/
MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...LYNCHBURG...FAYETTEVILLE...WINCHESTER
440 AM CST WED DEC 26 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING AND AREAS AFFECTED...ALL OF SOUTHERN MIDDLE TENNESSEE
  THROUGH 6 PM CST THIS EVENING.

* WINDS...WEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH...AND THEN
  TURNING TO THE NORTHWEST THIS AFTERNOON.

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY THESE
  STRONG WINDS. USE CAUTION WHILE TRAVELING DURING THIS TIME...AS
  WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25
MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED
AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL
LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND
TRASH CANS.

&&

$$
799 
WWUS74 KHUN 262342
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
542 PM CST WED DEC 26 2012

ALZ001>005-007-016-270045-
/O.EXP.KHUN.WI.Y.0012.000000T0000Z-121227T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...DECATUR...CULLMAN
542 PM CST WED DEC 26 2012

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

WHILE WINDS ACROSS THE TENNESSEE VALLEY ARE NO LONGER EXPECTED TO
REACH ADVISORY CRITERIA...BREEZY CONDITIONS WILL CONTINUE THROUGH
THE EVENING. GUSTS UP TO 30 MPH IN THE EARLY EVENING WILL WEAKEN TO
BELOW 15 MPH BY MIDNIGHT.

$$

ALZ006-008>010-270045-
/O.EXP.KHUN.WI.Y.0013.000000T0000Z-121227T0000Z/
MADISON-MARSHALL-JACKSON-DEKALB-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE
542 PM CST WED DEC 26 2012

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

WHILE WINDS ACROSS THE TENNESSEE VALLEY ARE NO LONGER EXPECTED TO
REACH ADVISORY CRITERIA...BREEZY CONDITIONS WILL CONTINUE THROUGH
THE EVENING. GUSTS UP TO 30 MPH IN THE EARLY EVENING WILL WEAKEN TO
BELOW 15 MPH BY MIDNIGHT.

$$

TNZ076-096-097-270045-
/O.EXP.KHUN.WI.Y.0014.000000T0000Z-121227T0000Z/
MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...LYNCHBURG...FAYETTEVILLE...WINCHESTER
542 PM CST WED DEC 26 2012

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

WHILE WINDS ACROSS THE TENNESSEE VALLEY ARE NO LONGER EXPECTED TO
REACH ADVISORY CRITERIA...BREEZY CONDITIONS WILL CONTINUE THROUGH
THE EVENING. GUSTS UP TO 30 MPH IN THE EARLY EVENING WILL WEAKEN TO
BELOW 15 MPH BY MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Dec 25, 3:07 PM CST, 1 minute earlier.

Area forecast discussion, Dec 25, 3:07 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
307 PM CST TUE DEC 25 2012

.DISCUSSION...
TEMPERATURES ACROSS THE TENNESSEE VALLEY ARE HOLDING STEADY IN THE
UPPER 40S TO AROUND 50 SO FAR ON THIS DREARY CHRISTMAS DAY. AN AREA
OF LIGHT/MODERATE SHOWERS WITH ISOLATED THUNDERSTORMS IS PUSHING
NORTHWARD ACROSS THE CWA AS OF THIS WRITING, WITH MUCH MORE
SIGNIFICANT THUNDERSTORMS TO THE SOUTH AND WEST. THIS ROBUST ACTIVITY
IS ASSOCIATED WITH A SFC LOW CENTERED ON THE E TX/WRN LA STATE LINES
THIS AFTN, WITH A WARM FRONT SPRAWLED NORTHEASTWARD ACROSS
CENTRAL/NORTH CENTRAL PORTIONS OF ALABAMA. THE COLD FRONT IS TRAILING
TO THE SOUTH AND WEST OF THE SFC LOW, WITH AN INTENSE DEWPOINT
GRADIENT AHEAD OF/JUST BEHIND THE FRONT (UPPER 6OS AND UPPER
20S/LOWER 30S, RESPECTIVELY). THE PARENT UPPER LOW IS APPROACHING THE
ARKLATEX (AS OF 18Z ANALYSIS) AND THE UPPER TROF WILL BECOME
NEGATIVELY TILTED AS THE SYSTEM EJECTS OFF TO THE NORTH AND EAST.

THIS SYSTEM IS CURRENTLY PRODUCING A LINE OF SEVERE STORMS ACROSS
MS/LA WITH DISCRETE CELLS DEVELOPING AHEAD OF IT, ALL OF WHICH WILL
SHIFT NEWRD ACROSS THE ARKLAMISS, NERN MS, AND INTO THE UPPER TN
VALLEY BY MORNING. THIS WILL TRANSLATE TO STRONG TO SEVERE
THUNDERSTORMS THIS EVENING AND TONIGHT ACROSS NORTHERN ALABAMA/SRN
MIDDLE TN, WITH NEARLY ALL MODELS IN AGREEMENT ON THE TRACK/TIMING
OF THIS SYSTEM. INSTABILITY IS THE ONLY COMPONENT THATS REALLY LACKING
WITH THIS STORM SYSTEM, WITH MUCAPE VALUES APPROACHING 500-600 J/KG
BETWEEN 03-06Z TONIGHT. IMPRESSIVE WIND SHEAR IS PRESENT, IN THE FORM
OF A JET STREAK NOSING INTO THE REGION, AS WELL AS 850MB WINDS
~50-60KTS. HELICITIES RANGE FROM 400-600 M2/S2, WITH HODOGRAPHS
DISPLAYING AMPLE SHEAR (ESPECIALLY IN THE LOWEST 0-1KM). BULK SHEAR
VALUES OF 40-45KTS (IN ADDITION TO OTHER PARAMETERS) INDICATE THE
POSSIBILITY OF SUPERCELLS LATER THIS EVENING AND TONIGHT, WITH THE
QLCS ALONG THE FRONT ITSELF RACING ACROSS THE AREA AROUND MIDNIGHT.
DAMAGING WINDS ARE THE PRIMARY THREAT, WITH A FEW TORNADOES POSSIBLE
(ESPECIALLY IN THE SOUTHERN/EASTERN PORTIONS OF THE CWA). PWATS
APPROACH 1.2" TONIGHT AS WELL, WHICH IS NEARLY 2SD ABOVE NORMAL FOR
THIS TIME OF YEAR. AS A RESULT, AND WITH WINDS TURNING PARALLEL TO
THE FRONT, HEAVY RAINFALL IS LIKELY (WITH ~2" OF QPF OR MORE EXPECTED
BY 12Z TOMORROW MORNING. THIS MAY LEAD TO SEVERAL INSTANCES OF FLASH
FLOODING, BUT WILL HOLD OFF ON FORMALLY ISSUING A FFWATCH WITH THIS
PACKAGE. AS PRESSURE GRADIENTS TIGHTEN ACROSS THE AREA WITH THE
SFC/UPPER LOW JUST TO THE WEST, WILL HOIST A WIND ADVISORY FROM 00Z
THIS EVENING THROUGH 00Z TOMORROW EVENING (ACCOUNTING FOR WINDS
~25MPH AND GUSTS APPROACHING ~30-35MPH).

AS THIS SYSTEM EXITS TO THE NORTHEAST TOMORROW MORNING, HAVE KEPT THE
FORECAST AS-IS REGARDING ANY SNOW MIXING IN WITH LINGERING SPRINKLES.
THE COLDEST OF AIR THAT WOULD SUPPORT ANY WINTRY WEATHER MIXING IN
WILL NOT MAKE IT INTO THE AREA FAST ENOUGH (DESPITE THE CLOSE
PROXIMITY OF THE UPPER LOW TO NW) AS PRECIP WILL END RATHER QUICKLY
ACROSS THE AREA BY MIDDAY TOMORROW.

TEMPERATURES WILL HOVER IN THE UPPER 30S AND LOWER 40S TOMORROW
BEFORE PLUNGING INTO THE UPPER 20S THURSDAY MORNING (WITH WIND CHILL
VALUES IN THE UPPER TEENS).

RIDGING AT THE SFC/ALOFT BUILDS INTO THE TENNESSEE VALLEY THROUGH THE
END OF THE WEEK AS ANOTHER UPPER LEVEL SYSTEM DIPS SOUTHEASTWARD
FROM THE INTERMOUNTAIN WEST. THIS WILL DEVELOP A SFC LOW IN THE WRN
GOMEX, WHICH WILL TRACK ALONG THE GULF COAST STATES FRIDAY INTO
SATURDAY. TEMPERATURES WILL REMAIN TOO WARM FOR ANY WINTRY WEATHER
ACROSS OUR AREA, BUT A COLD RAIN IS LIKELY NEXT WEEKEND WITH DAYTIME
TEMPS IN THE LOWER/MIDDLE 40S. BEYOND THE WEEKEND TIMEFRAME,
GFS/ECMWF DIVERGE SIGNIFICANTLY WITH THE PLACEMENT OF UPPER LEVEL
FEATURES, SO LEFT THE FORECAST AS-IS FOR NOW.

12

&&

.AVIATION...
/ISSUED 1225 PM CST TUE DEC 25 2012/
FOR 18Z TAFS...INITIAL CONDITIONS AT BOTH HSV/MSL INCLUDE IFR CIGS IN
AN OVC STRATUS DECK AROUND 800 FT...AND MVFR VSBY WITH BR/HZ.
EXPECT -RA TO OVERSPREAD AREA FROM THE SW BTWN 25/18-20Z...WITH
INTENSITY OF RA AND CHANCES FOR TS INCREASING BY 22-23Z AS WARM FRONT
LIFTS NWD INTO AREA. A MODERATE ENE WIND WILL VEER TO SE AND INCREASE
TO 10G18 KNOTS AS THE WARM FRONT SHIFTS NWD EARLY THIS EVENING...WITH
PERIODS OF RA/TS EXPECTED TO CONTINUE ALONG WITH IFR CIGS. A LINE OF
TSRA ACCOMPANYING A NEWD SURGING COLD FRONT WILL LIKELY IMPACT MSL
BTWN 26/04-06Z AND HSV BTWN 26/05-07Z...WITH HIGH WIND GUSTS AND
FREQUENT LIGHTNING. CIGS WILL LIFT TO MVFR...WIND WILL SHIFT TO SW
10G18 KNOTS AND THREAT FOR STRONG TSRA WILL END WITH PASSAGE OF THIS
LINE TO THE NE. HOWEVER...-RA MAY CONTINUE FOR SEVERAL MORE HOURS
EVENTUALLY TRANSITIONING TO -DZ FOLLOWING WIND SHIFT TO NW AND
PASSAGE OF COLD FRONT BTWN 13-15Z.

70/DD

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    41  44  28  45 / 100  40  10  10
SHOALS        40  42  27  44 / 100  40  10  10
VINEMONT      40  44  27  43 / 100  40  10  10
FAYETTEVILLE  39  43  26  42 / 100  40  10  10
ALBERTVILLE   44  44  29  45 / 100  40  10  10
FORT PAYNE    44  45  28  45 / 100  40  10  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY FOR
     ALZ001>010-016.

TN...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY FOR
     TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Dec 25, 3:06 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
306 PM CST TUE DEC 25 2012

ALZ001>010-016-TNZ076-096-097-261115-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
306 PM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

THE COVERAGE OF THUNDERSTORMS WILL INCREASE ACROSS THE ENTIRE
TENNESSEE VALLEY VERY LATE THIS AFTERNOON AND EARLY THIS EVENING AS
A WARM FRONT LIFTS NORTHWARD INTO THE AREA. ALTHOUGH THE AMOUNT OF
ATMOSPHERIC INSTABILITY THIS EVENING IS STILL UNCERTAIN...STRONG WIND
SHEAR WILL BE PRESENT RESULTING IN AN ELEVATED RISK OF SEVERE
THUNDERSTORMS. DAMAGING STRAIGHT LINE WINDS FROM 60 TO 70 MPH...
FREQUENT LIGHTNING AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS
WITH THIS ACTIVITY...BUT BRIEF TORNADOES WILL ALSO BE A THREAT BASED
ON THE STRENGTH OF WIND SHEAR.

A NEARLY CONTINUOUS LINE OF THUNDERSTORMS ALONG A COLD FRONT WILL
SURGE NORTHEASTWARD THROUGH THE REGION VERY LATE TONIGHT INTO THE
EARLY MORNING HOURS ON WEDNESDAY. THIS ORGANIZED LINE OF STORMS WILL
LIKELY OFFER THE MOST WIDESPREAD THREAT FOR DAMAGING WINDS. CURRENT
INDICATIONS ARE THAT THE LINE OF STORMS WILL IMPACT LOCATIONS TO THE
WEST OF A LINE FROM FLORENCE TO DECATUR AND ARAB BETWEEN 9 PM AND 11
PM...BEFORE PUSHING RAPIDLY NORTHEASTWARD AND EXITING THE NORTHEAST
COUNTIES BY 3 AM WEDNESDAY. IT STILL APPEARS THAT THE HIGHEST THREAT
FOR TORNADOES AND SIGNIFICANT DAMAGING WINDS WILL BE IN THE MOST
UNSTABLE AIRMASS ACROSS MORGAN...CULLMAN...MARSHALL...AND DEKALB
COUNTIES.

IN ADDITION TO THIS...A WIND ADVISORY IS IN EFFECT FOR ALL OF
NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE FROM 6 PM THIS
EVENING THROUGH 6 PM WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY FOR MOST OF THE AREA BEGINNING BETWEEN 5 AND 7 PM. THE
THREAT FOR SEVERE WEATHER WILL LIKELY DIMINISH ACROSS NORTHWEST
ALABAMA BETWEEN 10 PM AND MIDNIGHT...NORTH CENTRAL ALABAMA BETWEEN
MIDNIGHT AND 2 AM...AND NORTHEASTERN AREAS BETWEEN 2 AND 4 AM.

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 7:19 PM CSTDense Fog AdvisoryHUNDeKalb, Jackson, Marshall13 hr

Nearby

Wind Advisories in Alabama, 2012Wind Advisories in Tennessee, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.